You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Divergence of Averages Obtained by Sampling a Flow
Mustafa Akcoglu, Alexandra Bellow, Andres del Junco and Roger L. Jones
Proceedings of the American Mathematical Society
Vol. 118, No. 2 (Jun., 1993), pp. 499-505
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/2160329
Page Count: 7
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
In this paper we consider ergodic averages obtained by sampling at discrete times along a measure preserving ergodic flow. We show, in particular, that if Ut is an aperiodic flow, then averages obtained by sampling at times n + tn satisfy the strong sweeping out property for any sequence tn → 0. We also show that there is a flow (which is periodic) and a sequence tn → 0 such that the Cesaro averages of samples at time n + tn do converge a.e. In fact, we show that every uniformly distributed sequence admits a perturbation that makes it a good Lebesgue sequence.
Proceedings of the American Mathematical Society © 1993 American Mathematical Society